Texas, 2017Damaging Wind in Texas, June 3, 2017
June 3, 2017 · NWS EWX · 1 event in 1 county or zone
An upper level short wave trough moved through the long wave trough over the Southern Plains and interacted with a mesoscale surface boundary to initiate isolated thunderstorms. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level short wave trough moved through the long wave trough over the Southern Plains and interacted with a mesoscale surface boundary to initiate isolated thunderstorms. One of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 3, 2:13 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 2:13 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
313 PM CDT Sat Jun 3 2017
.SHORT TERM (Tonight through Sunday Night)...
The center of the large upper low is over western OK and NW Texas.
This will continue to be our main weather maker through the short
term period. Clusters of storms over the state have been playing
havoc on the mesoscale numerical models, such that it has been hard
to find any model that has been doing a good job initializing and
then handling the convection.
An early morning storm cluster came across the county warning area
and has done a good job in keeping most convection at bay. Some
daytime heating has allowed for scattered convection to fire but for
the most part the area has seen only a few showers/storms. As the
afternoon progresses we do expect the storms to become more numerous
with a good 40-50% coverage by early evening with the unstable
airmass. There are plenty of left over boundaries to be triggers as
well. We may also have a differential heating boundary set up out
west due to the extensive cloud cover with an early afternoon Mexico
MCS. This all points to keeping a good chance of pop in the forecast
for the evening and into the overnight. Best bet is to have storms
over the Edwards Plateau and then move into the Hill Country and
western zones. With activity already firing in this area and the Big
Bend, this scenario seems plausible.
By Sunday models are dropping pops out west, concentrating the
highest chances of rain Central and East zones. This is in concert
with the upper low starting to shift east and southeast. Will stick
fairly close to guidance temps, keeping hi/low near normal for this
time of year.
&&
.LONG TERM (Monday through Saturday)...
Our pattern will finally see some drying by Tue as the upper low
moves southeast and our South Central Texas area gets under the
influence of mid level NW flow. That should be enough to keep the
majority of pop east of the area while keeping the area fairly
seasonable with temps and dewpoints. Guidance is bringing in some
light north winds mid week, impacts should be fairly minimal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 70 88 70 87 70 / 60 50 50 50 20
Austin Bergstrom Intl Airport 69 88 69 86 69 / 50 50 50 50 30
New Braunfels Muni Airport 69 87 70 86 69 / 50 50 40 50 20
Burnet Muni Airport 67 85 67 85 68 / 60 50 40 50 20
Del Rio Intl Airport 69 89 71 92 71 / 60 40 20 10 -
Georgetown Muni Airport 68 86 68 86 68 / 60 50 50 50 30
Hondo Muni Airport 69 88 69 89 69 / 60 50 30 40 20
San Marcos Muni Airport 69 88 69 87 69 / 50 50 40 50 30
La Grange - Fayette Regional 71 87 71 86 70 / 40 60 50 60 40
San Antonio Intl Airport 70 89 71 88 70 / 60 50 40 50 20
Stinson Muni Airport 71 88 71 88 71 / 50 50 40 50 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...24
Synoptic/Grids...09
Public Service/Data Collection...Treadway
Hazardous weather outlook, Jun 3, 3:50 AM CST, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
450 AM CDT Sat Jun 3 2017
TXZ171>173-183>194-202>209-217>225-228-041000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
450 AM CDT Sat Jun 3 2017
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Chances of showers and thunderstorms continue today and tonight.
Locally heavy rain causing minor flooding is possible along with
isolated strong storms producing damaging wind gusts and large
hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Chances of showers and thunderstorms continue Sunday through
Wednesday. Isolated strong storms with hail and gusty winds as
well as locally heavy rain causing minor flooding are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Thunderstorm Wind, Burnet
- When
- June 3, 4:30 PM CST
- Where
- Burnet County, 0.75 mi W of Granite Mtn to 0.48 mi SSW of Granite Mtn
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.578, -98.292
A thunderstorm produced wind gusts estimated at 75 mph that blew down some trees with trunks from 12-14 inches diameter along 2nd St. between Industrial Blvd. and Ave. N. in Marble Falls.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 3 to 7, 20176 deaths · 2 events
- Flooding in Wyoming, June 3 to 24, 2017$2.0 million · 5 events
- Hail and Damaging Winds in South Carolina, June 3, 2017$110,000 · 56 kt wind · 5 events
- Flash Flooding and Lightning Strike in Arkansas, June 3 to 5, 2017$50,000 · 6 events
- Flash Flood and Flood in Mississippi, June 3 to 5, 2017$60,000 · 2 events
- Damaging Wind in Michigan, June 3, 2017$20,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Michigan, June 3, 2017$11,000 · 55 kt wind · 5 events
- Damaging Winds in Minnesota, June 3, 201756 kt wind · 3 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Flooding in Wyoming, June 3 to 22, 20172 events
- Hail in Wisconsin, June 3, 20170.75 in hail · 2 events
- Hail in Wisconsin, June 3, 20171 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702249.